Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: GABITRIL (tiagabine) new anti-anxiety drug????? MB

Posted by Mitch on December 22, 2001, at 17:06:39

In reply to Re: GABITRIL (tiagabine) new anti-anxiety drug?????, posted by MB on December 22, 2001, at 10:34:46

> The nurse called me back and said that the fill-in doc wanted me off the medication, but to titrate down...not to just quit taking it. I was up to 12mg (Thursday night) so last night I took 8mg, and I figure that tonight I'll drop to 4mg and hold it there a few before stopping completely. I haven't been on it more than a week, I figure that won't be too quick. I wonder what the side effects are to withdrawing too quickly. I guess if I have a seizure, I dropped the dose too quickly (LOL)!! An interesting note: before I started this medication, I was getting these weird pressure headaches (more pressure than ache, actually) accompanied by nausea, sensitivity to light, stomach cramps, etc. They usually happend about 2 - 2.5 hrs after jogging or weight lifting. I would usually get extremely spacy during the precipitation workout and see some flashing lights and weird visual effects. I thought these symptoms were totally psychosomatic and that after I got on some meds, they'd go away. When I started the Gabitril, the symptoms got worse, and I, in my infinite paranoia, decided I must have a brain tumor so I went to urgent care at 8pm and the doc told me he thought it was something called a migraine eqivalent (bacically a migraine without the severe headache). He wants me to quit all caffeine and see my regualar doc in a week (ouch on the no caffine). Anyway, the reason I bring this up is that the Gabitril caused me to see the flashing lights even without the the "migraine-like episodes". I wonder if there's some connection here. I'm still worried about a brain tumor (yes paranoia). The urgent care doc looked in my eyes, looked in my throat, listened to my lungs and said, "well, you don't have a brain tumor or anything like that." I felt kind of patrinized. He probably saw "Gabitril" on my chart and figured that since I was "crazy" he should probably do some fluff exam to placate me. This is the medical clinic where it took me A MONTH to find out my foot was broken. It took me almost that long to find out that I actually DID have a tumor in my foot. This was after the doctor told me it was a BLISTER and that it needed to be aspirated. I don't know what the ramifications are of aspirating a tumor, but I don't think they're good. Luckily it was not cancer, otherwise my blood stream probably would have been full of it. Sometimes I get so sick of the medical comminity. If I burst an aneurysm and die, he is *SO* going to be haunted < g >
>
> wow, I really got off topic there, didn't I?
>
>
> peace,
> MB

I doubt if you will have a seizure if you stopped taking it abruptly if you are down to 8mg/day anyhow. Believe it or not, people that are taking Gabitril for intractable seizures are taking between 24-56mg/day!

The migraine thing sounds interesting. I don't know if you were aware that Depakote is used for migraines 250-500mg/day. Perhaps Depakote would be a better match for you as a mood stabilizer if you are having troubles with migraines, too. According to what you said previously, your doc wants to find the "right" mood stabilizer first, then add an SSRI (the "right" one I assume), and then a stimulant,correct? Wow, that will take a while, but at least it sounds like a good plan. I wonder if he could work on the SSRI at the same time? It sounds like all of this experimentation has gotten you ruminating a lot. It isn't nice when you are withdrawn from something that didn't work and don't have anything else in place, yet.

Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:86944
URL: http://www.dr-bob.org/babble/20011222/msgs/87713.html